Alert archive / Louisiana / High Wind Warnings in 2008

High Wind Warning 1, NWS Lake Charles, LA

March 18, 2008Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this high wind warning at Mar 18, 2008, 5:56 AM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Mar 18, 2008, 7:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2008, 5:56 AM CDT (10:56 UTC)
In effect from
Mar 18, 2008, 7:00 AM CDT
Expired
Mar 18, 2008, 7:00 PM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 1:01 PM CDTNON-TSTM WND DMGLafayette, LAREPORTS OF TREES DOWN ON POWERLINES AND ON A HOUSE IN THE LAFAYETTE AREA.
Mar 18, 2:58 PM CDTNON-TSTM WND DMG2 Ese Lafayette, LAPEAK WIND GUST OF 47 MPH MEASURED AT LAFAYETTE REGIONAL AIRPORT ASOS
Mar 18, 3:14 PM CDTNON-TSTM WND DMGCarencro, LATREES REPORTED DOWN. RELAYED BY KATC.
Mar 18, 3:14 PM CDTNON-TSTM WND DMGLafayette, LASTREET LIGHT BLOWN DOWN. RELAYED BY KATC.
Mar 18, 4:18 PM CDTNON-TSTM WND DMGLafayette, LASEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1825 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 181056
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CDT TUE MAR 18 2008

...STRONG SOUTHEAST WINDS TO CONTINUE TODAY...

.AN INTENSE STORM SYSTEM OVER TEXAS WILL CONTINUE TO INTENSIFY
AND APPROACH THE AREA ON TODAY. STRONG SOUTHEAST WINDS ARE EXPECTED
TO CONTINUE AHEAD OF THIS SYSTEM.

LAZ041-042-051-TXZ215-216-181900-
/O.UPG.KLCH.HW.A.0001.080318T1200Z-080319T0000Z/
/O.NEW.KLCH.HW.W.0001.080318T1200Z-080319T0000Z/
/O.CON.KLCH.LW.Y.0015.000000T0000Z-080318T1200Z/
/O.CON.KLCH.LW.Y.0016.080319T0000Z-080319T0600Z/
CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON...
BEAUMONT/PORT ARTHUR...ORANGE
556 AM CDT TUE MAR 18 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY.

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY WITH
FREQUENT HIGHER GUSTS AS AN INTENSE STORM SYSTEM APPROACHES FROM
THE WEST.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER
DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE
VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

LAZ043>045-052>055-181900-
/O.NEW.KLCH.HW.W.0001.080318T1200Z-080319T0000Z/
/O.NEW.KLCH.LW.Y.0017.080319T0000Z-080319T0600Z/
/O.EXT.KLCH.LW.Y.0015.000000T0000Z-080318T1200Z/
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...CROWLEY...LAFAYETTE...ST. MARTINVILLE...
ABBEVILLE...NEW IBERIA...MORGAN CITY
556 AM CDT TUE MAR 18 2008

..HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY.

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY WITH
FREQUENT HIGHER GUSTS AS AN INTENSE STORM SYSTEM APPROACHES FROM
THE WEST.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER
DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE
VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.


$$

LAZ027>033-TXZ180>182-201-181900-
/O.CON.KLCH.LW.Y.0015.000000T0000Z-080319T0600Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
556 AM CDT TUE MAR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE
TODAY WITH OCCASIONAL GUSTS TO NEAR 35 MPH.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
1 follow-up statement
000 
WWUS74 KLCH 181904
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT TUE MAR 18 2008

...STRONG SOUTHEAST WINDS TO CONTINUE TODAY...

.A STRONG STORM SYSTEM OVER TEXAS WILL APPROACH THE AREA THIS
EVENING. STRONG SOUTHEAST WINDS ARE EXPECTED TO CONTINUE AHEAD OF
THIS SYSTEM.

LAZ043>045-052>055-190100-
/O.CON.KLCH.HW.W.0001.000000T0000Z-080319T0000Z/
/O.CON.KLCH.LW.Y.0017.080319T0000Z-080319T0600Z/
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...CROWLEY...LAFAYETTE...ST. MARTINVILLE...
ABBEVILLE...NEW IBERIA...MORGAN CITY
204 PM CDT TUE MAR 18 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 AM CDT WEDNESDAY. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH FREQUENT HIGHER
GUSTS WILL CONTINUE AS A STRONG STORM SYSTEM APPROACHES FROM THE
WEST.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER
DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES
SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

LAZ041-042-051-TXZ215-216-190100-
/O.CON.KLCH.HW.W.0001.000000T0000Z-080319T0000Z/
/O.CON.KLCH.LW.Y.0016.080319T0000Z-080319T0600Z/
CALCASIEU-JEFFERSON DAVIS-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON...
BEAUMONT/PORT ARTHUR...ORANGE
204 PM CDT TUE MAR 18 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM CDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 AM CDT WEDNESDAY. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH FREQUENT HIGHER
GUSTS WILL CONTINUE AS A STRONG STORM SYSTEM APPROACHES FROM THE
WEST.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS WILL ENCOUNTER
DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH PROFILE
VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING WHICH CAN LEAD TO PROPERTY DAMAGE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

LAZ027>033-TXZ180>182-201-190100-
/O.CON.KLCH.LW.Y.0015.000000T0000Z-080319T0600Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
204 PM CDT TUE MAR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO 30 TO 35
MPH WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM SYSTEM
APPROACHES THE AREA.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this high wind warning went out at Mar 18, 4:41 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 18, 4:41 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 AM CDT TUE MAR 18 2008

MADE A FEW CORRECTIONS IN WATCHES/WARNINGS/ADVISORIES SECTION.

&&

MARCOTTE

.PREV DISCUSSION... /ISSUED 346 AM CDT TUE MAR 18 2008/

DISCUSSION... FAIRLY QUIET BUT BREEZY NIGHT ACROSS THE REGION.
TIGHT PRESSURE GRADIENT CONTINUES TO EXIST BETWEEN EAST CONUS HIGH
AND SOUTH TEXAS LOW. SEEING NON-CONVECTIVE NOCTURNAL GUSTS IN THE MID
20S...VERY UNUSUAL. LCH VAD SUGGESTING 50 KNOTS OVERHEAD AT 2K FT.
STRONG SOUTHERLY FLOW USHERING IN CONSIDERABLE MOISTURE WITH THE
EVENING LCH SOUNDING ALREADY UP TO 1.48 INCHES...ABOUT 0.75 INCHES
HIGHER THAN OUR PREVIOUS MORNING SOUNDING. INCREASED MOISTENING
TREND WILL CONTINUE AS VIGOROUS STORM SYSTEM APPROACHES BRINGING
RAINS FOR THIS AFTERNOON AND TONIGHT. A FEW ITEMS TO ADDRESS
HOWEVER BEFORE MOVING TO THE RAINS...

WILL BE UPGRADING CURRENT COASTAL FLOOD WATCH TO AN ADVISORY FOR
TODAY AND TONIGHT. LATEST SURGE GUIDANCE COMING WITH ABOVE LUNAR
TIDES OF NEAR 2 FEET. THIS WOULD RESULT IN SOME MINOR COASTAL
FLOODING AT SEVERAL POINTS DURING HIGH TIDE. LUNAR HIGH TIDES
COMING IN AT AROUND MID AFTERNOON AND AGAIN TOWARD MIDNIGHT.
LATTER POSES ONLY A PROBLEM SHOULD SHOULD FROPA BE DELAYED.

WILL ADDITIONALLY UPGRADE OUR 1-10 AND SOUTH ZONES TO A HIGH WIND
WARNING. THIS PRIMARILY A RESULT OF ABOVE 40 KNOT GUSTS REPORTED
AT A FEW SITES YESTERDAY COMBINED WITH WHAT APPEARS TO BE
A TIGHTER GRADIENT TODAY. WILL BE MAINTAINING A SMALL CRAFT
ADVISORY FOR THE NEAR COASTAL WATERS BUT WILL BE ADDING...GUSTS
TO GALE... VERBIAGE IN THE TEXT.

LATEST RADAR MOSAIC SHOWING SHOWER AND THUNDERSTORM ACTIVITY
ALIGNED ALONG BOUNDARY SET UP FROM SOUTH TEXAS LOW THROUGH
OKLAHOMA INTO MISSOURI. CONVECTION ALREADY IN THE SEVERE MODE
WITH SEVERAL TORNADO WATCHES IN PLACES. SPC IN LATEST DAY 1
OUTLOOK HAD PLACED ALL BUT THE MOST EASTERN PORTION OF THE CWA IN
A MODERATE RISK FOR SEVERE WEATHER AND WILL ADDRESS THIS IN ZONES.
WILL BE REQUESTING SPOTTER ACTIVATION IN UPCOMING HWO.

LATEST MODEL OUTPUT SUGGESTING SQUALL LINE RACING ACROSS THE REGION
LATE THIS AFTERNOON AND EVENING WITH...MIXED STORM MODES...THOUGHT
TO BE PREVALENT BY SPC WITH...EMBEDDED SUPERCELLS...WIND DAMAGE
AND A FEW TORNADOES. PRIOR TO LINE MORE DISCRETE ACTIVITY
POSSIBLE. ALL OF THIS OCCURRING AS VIGOROUS 5H LOW OVER CENTRAL
TEXAS THIS EVENING ADVANCES NORTHEAST INTO THE MID MISSISSIPPI
VALLEY WEDNESDAY MORNING SENDING AN ASSOCIATED COLD FRONT ACROSS
THE REGION. KINEMATICS AGAIN VERY IMPRESSIVE WITH A LLJ UP TO 70
KNOTS AND UPPER JET OF 120 KNOTS ATTENDANT IN SOUTHEAST QUAD OF
NORTHEAST MOVING LOW. HELICITY VALUES AT 0-1 AND 0-3 KM IN EXCESS
OF 300 M2/S2.

BELIEVE BULK OF THE ACTIVITY WILL BE EAST OF THE FORECAST AREA BY
MIDNIGHT WITH DIMINISHING POPS FOR THE REMAINDER OF THE NIGHT.
REMAINDER OF THE WEEK LOOKS DRY. NEXT CHANCE OF RAIN ARRIVES SUNDAY
WITH OUR NEXT FROPA.

AVIATION...VERY WINDY CONDITIONS TODAY WITH POSSIBLE LOW LEVEL
WIND SHEER. MVFR DUE TO CLOUDS...OTHERWISE WILL SEE INCREASING
SHOWER AND THUNDERSTORM ACTIVITY GOING THROUGH THE DAY ENDING WITH
A STRONG SQUALL LINE MOVING THROUGH LATE THIS AFTERNOON AND
EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
WINDS AND A FEW TORNADOES.

MARINE...A SMALL CRAFT ADVISORY IS IN PLACE OVER THE NEAR
COASTAL WATERS WHERE A TIGHT PRESSURE GRADIENT IS BEING MAINTAINED
BETWEEN HIGH PRESSURE TO OUR EAST AND LOW PRESSURE OVER SOUTH
TEXAS. THIS SOUTH TEXAS LOW WILL CONTINUE TO DEEPEN WHILE ADVANCING
NORTHEAST TODAY TOGETHER WITH A VIGOROUS SYSTEM ALOFT. GUSTS TO
GALE FORCE CAN BE EXPECTED. THIS SYSTEM WILL USHER THROUGH A
STRONG COLD FRONT THIS EVENING WITH SHOWERS AND THUNDERSTORMS...A
FEW POSSIBLY SEVERE. WINDS WILL BECOME NORTHERLY WITH THE PASSAGE
OF THE FRONT WITH A SMALL CRAFT ADVISORY CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  54  68  46 /  70  70  10   0
KBPT  75  53  68  43 /  90  60  10   0
KAEX  80  55  64  40 /  50  70  10   0
KLFT  80  56  66  44 /  50  80  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     HIGH WIND WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     COASTAL FLOOD ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: CAMERON...IBERIA...ST. MARY...AND VERMILION.

     LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 1 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...AND VERMILION.

     LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...RAPIDES...ST.
     LANDRY...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...NEWTON...AND TYLER.

     COASTAL FLOOD ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: AND JEFFERSON.

     HIGH WIND WARNING UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...AND ORANGE.

     LAKE WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...AND ORANGE.

     LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 1 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

MARCOTTE
Hazardous weather outlook, Mar 18, 4:53 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT TUE MAR 18 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-191000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
453 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED ALL
BUT THE MOST EASTERN PORTION OF THE FORECAST AREA IN A MODERATE
RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED TORNADOES ARE
EXPECTED. THE SEVERE WEATHER THREAT SHOULD BE OVER BY MIDNIGHT
WITH ANY LINGERING PRECIPITATION NON-SEVERE.

A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE
FORECAST AREA FOR TODAY WHERE WINDS OF 20 TO 30 MPH WITH GUSTS IN
EXCESS OF 40 MPH WILL BE COMMON. FURTHER NORTH...A LAKE WIND
ADVISORY REMAINS IN EFFECT WHERE WINDS OF 15 TO 25 MPH ARE EXPECTED.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR COASTAL
WATERS...WHILE A COASTAL FLOOD ADVISORY IS IN EFFECT FOR OUR
COASTAL COUNTY/PARISHES. TIDES UP TO 2 FEET ABOVE NORMAL ARE
FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN CHANCES WILL REMAIN LIMITED. CURRENTLY ONLY EXPECTING A FEW
SHOWERS AND THUNDERSTORMS WITH OUR NEXT FRONTAL PASSAGE ON SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING
WITH THE INCOMING SEVERE WEATHER THREAT.

MARCOTTE

In the hours before

Special weather statement, Mar 18, 5:29 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT TUE MAR 18 2008

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-181830-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
529 AM CDT TUE MAR 18 2008

...INTENSE STORM SYSTEM TO BRING STRONG WINDS...POTENTIAL COASTAL
FLOODING...AND POSSIBLE SEVERE THUNDERSTORMS TODAY...

AN INTENSIFYING AREA OF LOW PRESSURE ACROSS CENTRAL TEXAS WILL
APPROACH THE AREA...PUSHING A STRONG COLD FRONT ACROSS SOUTHEAST
TEXAS AND SOUTHERN LOUISIANA LATE THIS AFTERNOON AND EVENING. THIS
SYSTEM WILL BRING A RISK FOR MINOR COASTAL FLOODING AND STRONG
WINDS...AND STRONG TO SEVERE THUNDERSTORMS. THE STORM PREDICTION
CENTER HAS NOW PLACED MUCH OF THE AREA IN A MODERATE RISK FOR
SEVERE WEATHER. THIS INCLUDES THE POTENTIAL FOR DAMAGING STRAIGHT
LINE WINDS AND ISOLATED TORNADOES.

GUSTY SOUTHEAST WINDS ACROSS THE COASTAL WATERS WILL CONTINUE TO
STRENGTHEN TODAY. THESE STRONG WINDS ALONG WITH A LONG SOUTHEASTERLY
FETCH ACROSS THE GULF OF MEXICO WILL CREATE THE POSSIBILITY OF
COASTAL FLOODING...ESPECIALLY AT TIMES OF HIGH TIDE. TIDES UP TO
2.0 FEET ABOVE NORMAL ARE POSSIBLE.

IN ADDITION TO THE COASTAL FLOOD POTENTIAL...WINDS ACROSS INLAND
AREAS WILL ALSO INCREASE. 20 TO 30 MPH SOUTHEAST WINDS WITH
NUMEROUS HIGHER GUSTS WILL BE COMMON ALONG AND SOUTH OF INTERSTATE
10 WHERE A HIGH WIND WARNING IS NOW IN EFFECT. SOUTHEAST WINDS
RANGING FROM 15 TO 25 WITH HIGHER GUSTS CAN BE EXPECTED OVER
INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA WHERE A LAKE WIND
ADVISORY IS IN EFFECT.

ALL OF THE PRECEDING THREATS WILL COME TO AN END TONIGHT WITH THE
PASSAGE OF THE COLD FRONT AND AS FAIR WEATHER HIGH PRESSURE
BECOMES REESTABLISHED OVER THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER
UPDATES ON THIS DEVELOPING WEATHER SITUATION.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:35 PM CDTHigh Wind WatchLCH9 hr
Mar 17, 8:35 PM CDTLake Wind AdvisoryLCH28 hr
Mar 18, 5:45 AM CDTCoastal Flood AdvisoryLCH16 hr
Mar 18, 5:56 AM CDTLake Wind AdvisoryLCHLafayette, Saint Martin19 hr

Nearby

High Wind Warnings in Louisiana, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.